# SDR 2009FA0000590

- Difficulty date: June 29, 2009
- Submitted: June 29, 2009
- Operation: General aviation
- Aircraft: N5138G
- Make and model: Cessna 172S
- Aircraft serial: 172S10937
- Aircraft time: 13 hours
- Engine: Lyc IO360L2A
- Engine time: 13 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 149NL
- Part serial: FN460859
- Condition: Inoperative
- Part time: 13 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ACFT FAILED TO START.  UPON INSP, FOUND THE REAR STARTER HSG HAD TWISTED IN RELATION TO THE FRONT HALF OF THE ASSEMBLY.  WE'VE SEEN THIS HAPPEN BEFORE AND IT IS POSSIBLE FOR THE POWER WIRE TO BREAK AND SHORT AGAINST THE STARTER HSG IF THE MOTOR HOUSING TWISTS FAR ENOUGH.  THIS DID NOT HAPPEN IN THIS CASE BUT THE WIRE DID HAVE TENSION ON IT.  CONTACTED THE OPERATOR AND LEARNED THE STARTER WE INSTALLED (S/N FN-160915) HAD FAILED A SHORT TIME LATER AND THAT THEY ALSO HAD ANOTHER ACFT EXPERIENCE THE SAME FAILURE.
